Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 199, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2003, 11:00 PM CDT for Pecos County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 11:00 PM CDT (04:00 UTC)
- Expired
- Jun 15, 2003, 12:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 107 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 150400
SVRMAF
TXC371-150500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1056 PM CDT SAT JUN 14 2003
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PECOS COUNTY IN SOUTHWEST TEXAS
* UNTIL MIDNIGHT CDT
* AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES SOUTH OF
COYANOSA TO NEAR IMPERIAL...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...
IMPERIAL AND AREAS ALONG TEXAS HIGHWAYS 18 AND 11
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3091 10282 3117 10308 3129 10289 3127 10280
3128 10274 3110 10242
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:15 PM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, Jun 14, 3:15 PM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT SAT JUN 14 2003 18Z DEW POINTS NOT AS HIGH WHEN COMPARED TO 24 HOURS AGO...BUT CERTAINLY LOW-LEVEL MOISTURE IS AROUND WITH NEAR 65F AT DRYDEN TO NEAR 55F AT KGDP. THE LATEST VIS SAT LOOP SHOWS CU DEVELOPING FROM THE SOUTHERN ROCKIES SOUTH INTO OLD MEXICO...WHILE THE WATER VAPOR LOOP SHOWS A DEVELOPING MID-LEVEL LOW OVER WRN OK. CU OVER THE MOUNTAINS ARE DEVELOPING IN AN AREA OF 700-500MB LAPSE RATES IN THE 8.0-8.5C/KM RANGE PER 12Z ABQ SOUNDING AND SHORT RANGE MODEL PROGS. INITIALLY...THIS WILL BE THE FAVORED AREA FOR STORMS TO DEVELOP. MODELS THEN SUGGEST A MORE ORGANIZED AREA OF CONVECTION WILL MOVE SOUTHEAST OUT OF THE ROCKIES ACROSS THE PERMIAN BASIN LATE TONIGHT. SPC DAY 1 OUTLOOK SEEMS REASONABLE AND WILL KEEP THE MENTION OF SEVERE OVER MUCH OF THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. NOT MUCH CHANGE ADVERTISED IN THE PATTERN FOR SUNDAY THROUGH TUESDAY. THE LOW LEVELS WILL BE CHARACTERIZED WITH EAST TO SOUTHEAST FLOW WITH WEAK NORTH TO NORTHWEST FLOW IN THE MID LEVELS. THE CURRENT SLIGHT CHANCE POPS SEEM APPROPRIATE FOR THE CWA. IN THE EXTENDED FORECAST (WED-SAT)...THE MID AND UPPER LEVEL PATTERN WILL CONSIST OF A WEST COAST TROUGH...CENTRAL U.S. RIDGE WITH A WEAK CUT-OFF LOW OVER THE MS VALLEY. LITTLE OVERALL CHANGE IS ADVERTISED IN THE PATTERN THROUGH SATURDAY...HOWEVER EXTENDED MODELS OFFER DIFFERENT SOLUTIONS. ECMWF/CANADIAN ARE SHOWING A DEEPER WEST COAST TROUGH WHILE THE GFS/UKMET/NOGAPS ARE SHOWING A CUT-OFF LOW OVER SRN CA. SKILL SCORES FROM THE FIRST WEEK OF JUNE INDICATE THE GFS HAS PERFORMED BETTER THAN THE ECMWF...WHILE WEEK TWO SCORES SHOW THE ECMWF HAS PULLED AHEAD. FOR NOW...WE WILL CONTINUE THE DRY FORECAST WITH TEMPS NEAR CLIMATOLOGICAL NORMALS. PRELIMINARY CCF... MAF BB 063/086 063/088 064 06522 CNM BB 065/090 064/089 063 06322 MRF BB 058/088 057/086 056 06322 FST BB 065/088 064/088 066 06422 .MAF... TX...NONE. NM...NONE. PLATT
Hazardous weather outlook, Jun 14, 2:10 PM CDT, 8 hours 50 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT...GENERALLY EAST OF A PINE SPRINGS...MARFA...LAJITAS LINE. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING. CL
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:10 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 65 min |
| Jun 14, 10:24 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ward | 51 min |
| Jun 15, 12:04 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.